New York, 2019High Wind in New York, March 10, 2019
March 10, 2019 · NWS BUF · 9 events in 9 counties and zones
A strong area of low pressure moved through the central Great Lakes before reaching western Quebec. Ahead of the low, a strong 70 knot SSE low level jet crossed the area.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moved through the central Great Lakes before reaching western Quebec. Ahead of the low, a strong 70 knot SSE low level jet crossed the area. This resulted in southeast downslope winds along the Lake Erie shore, with the low level jet nearly perpendicular to the terrain and a steep inversion located near ridge top to duct the higher winds down the lee slopes. The setup was also favorable for warning criteria gusts for the north facing slopes of the Tug Hill and the Black River Valley for downslope winds. The second phase of the event was a more typical post cold frontal southwest wind event to the northeast of Lake Erie and Lake Ontario. Model guidance continues showed about 55 knots off the deck as lapse rates steepened in the cold advection, which forced a marginal high wind event. Maximum wind speeds had difficulty reaching high wind warning criteria on a widespread basis with peak gusts of 63 mph at Fort Drum, 57 mph at the Buffalo-Niagara International Airport, and 57 mph at Batavia, however damage from wind gusts was scattered about several counties on a more localized basis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 10, 12:51 AM EST, 9 minutes earlier.
Area forecast discussion, Mar 10, 12:51 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1251 AM EST Sun Mar 10 2019
.SYNOPSIS...
A low pressure system will track across the central Great Lakes
through Sunday. This system will bring a period of rain to the
region through early Sunday, which will start as a brief period of
wintry mix across portions of the Southern Tier and east of Lake
Ontario. It will also bring strong winds to the region through
Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
A sharp mid level trough and associated surface low will move into
the central Great Lakes late tonight and early Sunday before
reaching western Quebec by Sunday evening. A warm front ahead of
this system will cross the region from southwest to northeast
tonight, followed by a strong cold front on Sunday. This system will
bring a myriad of concerns to the area, including mixed
precipitation and high winds.
Regional radars showing the precipitation is now on our doorstep, it
will continue to push from SW to NW tracking into the Southern Tier,
entering Chautauqua County first. It will then spread quickly across
the rest of Western NY by 06Z before reaching the eastern Lake
Ontario region by 08Z. Temperatures aloft and in the boundary layer
should warm enough to support just rain across the lower elevation
lake plains of Western NY from Rochester westward, although a few
sleet pellets cannot be ruled out if there is enough evaporational
cooling with dewpoints still sitting in the upper teens and lower
20s tonight.
Warm advection and isentropic upglide will continue across Western
NY late tonight, then overspread the remainder of the area through
the overnight hours. The low/mid level warm advection will have some
support from a leading mid level shortwave and increasingly
diffluent flow aloft. Low level cold air will be more difficult to
displace across the interior Southern Tier, and this may allow for a
few pockets of freezing rain across the interior Southern Tier,
western Finger Lakes, and points southeast of Lake Ontario. The
freezing rain will end by daybreak Sunday as temperatures warm above
freezing, and most of the precipitation tapers off. East of Lake
Ontario, the column is just a little colder, supporting both sleet
and some freezing rain, and possibly even some snow across Lewis and
northeast Jefferson counties. The wintry mix will continue through
late morning Sunday before temperatures rise above freezing and most
of the precipitation ends. Ice accumulations will be very light, on
the order a few hundredths of an inch. A Winter Weather Advisory has
been issued for the areas noted above for the wintry mix.
Winds will be the other main concern, and will come in two phases. A
very strong 70+ knot low level jet will cross the area tonight and
early Sunday. Forecast soundings show a steep low level inversion
based near the ridge tops and near ridge flow perpendicular to the
Chautauqua Ridge. This will set the stage for a downslope wind event
along the Lake Erie shore as a portion of the low level jet is
ducted down the lee slopes of the Chautauqua Ridge. Wind gusts may
reach 60-65 mph in the favored areas along and just inland from Lake
Erie in Chautauqua and southern Erie counties later tonight. A High
Wind Warning remains in place to cover this.
The same low level jet will cross the eastern Lake Ontario region
late tonight and Sunday morning. This will force downslope winds to
develop off the Tug Hill Plateau, and also allow for terrain
channelled SSE flow down the Black River Valley to near Fort Drum.
The setup looks to be favorable to support gusts in the 55-60 mph
range across eastern Jefferson and central/northern Lewis counties
in the favorable downslope and valley channeling areas. With this in
mind, the Wind Advisory has been upgraded to a High Wind Warning.
The second phase of the event will be a more classic post-frontal
southwest flow event northeast of the lakes. The track of the
surface low is very favorable to our north and west, although the
surface low is no longer deepening, and in fact beginning to fill by
the time it reaches our longitude. Model soundings continue to show
about 55 knots just off the deck behind the cold front for Sunday
afternoon. Cold advection will steepen low level lapse rates
sufficiently to mix a good portion of this down to the surface,
supporting wind gusts of 55-60 mph along and northeast of the Lake
Erie shore from the Niagara Frontier to Rochester. It should be
noted that this event is not as strong as what we saw two weekends
ago, but still likely sufficient to bring down a few trees and
powerlines and result in scattered power outages.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
The storm system responsible for our forthcoming round of strong
winds will begin to fill while slowly meandering its way across
Quebec Province Sunday night and Monday...while high pressure over
the Northern Plains builds across the Upper Great Lakes and Ohio
Valley. Coupled with the loss of diurnally-driven mixing...the
resultant weakening of the pressure gradient/wind field aloft will
allow the stronger winds to gradually subside to just general windy
conditions from west to east Sunday night...with the latter then
persisting through most of Monday.
Meanwhile the combination of the large-scale cyclonic flow...slow
but steady cold air advection...and orographically-driven ascent
will lead to rain showers east of both lakes changing over to snow
showers Sunday night...with the latter then continuing through
Monday. The best chances for these will lie east of Lake Ontario...
where better moisture may allow for some minor accumulations of a
couple of inches or so across the Tug Hill and western slopes of
the Adirondacks both Sunday night and Monday. Elsewhere accums
should be limited to just a few tenths of an inch or so every
12 hours...with much more scattered activity found east of Lake
Erie. As for temperatures...the steady cold air advection regime
will allow lows to fall back into the upper 20s to mid 30s Sunday
night...with highs on Monday then reaching into the mid to upper
30s for the most part.
Monday night the low will depart into the Canadian Maritimes...
while the aforementioned surface ridge begins building east into
our region. With the low level flow across our region consequently
turning more west-northwesterly and possibly becoming just cold
enough to support some lake effect...any lingering snow showers
should migrate to areas southeast of the lakes...though these may
be largely on the scattered/light side given only very marginal
temperatures aloft. This will especially be the case off Lake
Erie... where the short fetch across the nearly completely frozen
over lake should help keep activity to a minimum. Otherwise the
rest of the region will be mainly dry with just a few flurries...
with lows dropping into the upper teens to mid 20s areawide.
Tuesday and Tuesday evening the aforementioned ridge will build
directly overhead...with attendant drying and warming aloft finally
bringing about the demise of any lingering scattered light snow
showers and flurries. Outside of these dry and quiet weather will
prevail...with highs peaking in the lower to mid 30s on Tuesday...
then nearly ideal conditions for radiational cooling under the
surface ridge allowing for lows to tumble into the mid teens to
lower 20s Tuesday night.
Finally for Wednesday...the surface ridge will slide east and off
the Atlantic coastline. On its backside...a developing return
southerly flow/warm air advection regime will combine with plenty
of sunshine to allow for a quick recovery in temperatures...with
afternoon highs reaching into the lower to mid 40s across the North
Country and eastern Finger Lakes...and into the upper 40s and lower
50s across the rest of the region.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
...A Welcomed Taste of Spring...
After enduring mid winter conditions through much of the first half
of March...Mother Nature will finally allow us to enjoy a BIT of
Spring-like weather. A progressive high amplitude ridge over the
eastern third of the country at the start of this period will push
off into the Atlantic as we progress through the remainder of the
work week. This will open the door for a slug of moisture and much
warmer air to pour into our region from the GOMEX. While this will
GUARANTEE that we will experience readings in the 50s and 60s (esp
the warmer valleys)...it will also mean that we can expect repeated
rain showers. The details...
The crest of a still amplifying mid level ridge will cross our
forecast area Wednesday night...while at the surface we will be
situated between a deep 'Colorado' low and strong high pressure off
the East Coast. All of this will add up to a strengthening warm
advective pattern...one that will be robust enough to produce a non-
diurnal temperature trend for the overnight. Temperatures that will
initially cool off into the mid 30s (up 20s North Country) during
the evening will level off and gradually climb several degrees by
daybreak. Otherwise...clouds will thicken across the region as a
stretch of dry weather will near its conclusion.
Thursday will then be breezy and quite mild...as a deep southerly
flow will be well established across the Lower Great Lakes. While
the passage of a subtle Pacific based cool front (more of a moisture
boundary) will probably generate some rain showers...the bulk of the
day should be rain free and generally enjoyable. The big story will
be the warmth. H85 temps across the western counties are forecast to
be in the vcnty of +10c with H925 temps of ranging from 12-14c. Full
mixing to H85 would yield highs in the 70s...but will be
conservative and account for partial mixing to H925...which would
still support afternoon temperatures well into the 60s. Have thus
aimed well above many of the guidance packages...which may be
placing too much weight on climatology and or the expected cloud
cover. Even if we can partially mix the environment (which should
not be in doubt)...then the cloud cover will not even be a factor.
Given the southerly flow...the lakes will not come into play either.
Have even added a degree or two to the downslope areas. This will
all add up to max temps Thursday that should range from the lower
50s east of lake Ontario to the lower 60s across the lake plains of
the western counties. Enjoy.
A more pronounced cool front will approach our region Thursday
evening before passing through overnight or Friday. This will keep
showers in the forecast...with pops ranging from high chc to likely.
QPF from this shower activity though is not expected to be
significant. Temps Thursday night will struggle to drop into the
upper 30s (east of Lk Ontario) to lower 40s (most elsewhere)...with
highs on Friday generally in the lower 50s.
A secondary cold front will then push across the Lower Great lakes
Friday night. This will support more showers...which should at least
mix with (if not completely turn over to) some wet snow by Saturday
morning.
Forecast confidence will then drop off considerably for Saturday...
as the presence of a closed low over the region is being 'debated'
by the various medium range ensemble members. Will cover the
potential for nuisance snow showers with low chc pops for now. Am
otherwise much more confidence that it will be a notably colder day
with temperatures not climbing out of the 30s.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Regional radars showing precipitation spreading across western New
York. The precipitation will be mainly rain although there will be
a brief period of freezing rain across interior sections of the
Southern Tier to the western Finger Lakes and points southeast of
Lake Ontario. The North Country will see a mix of sleet, freezing
rain, and snow. Southeast downslope winds will likely hold the lake
plains to VFR through early Sunday, including all the TAF sites
except KJHW where conditions will drop to lower end MVFR.
The steadier precipitation will end from west to east Sunday
morning, leaving just scattered light showers. CIGS on the lake
plains will likely deteriorate to MVFR once the downslope winds
diminish, with lower end MVFR continuing across higher terrain.
Additionally, there will be strong low level wind shear tonight into
Sunday morning as a strong 70+ knot low level jet crosses the
region. Strong downslope winds will develop at the surface overnight
along the Lake Erie shore near KDKK, and also Sunday east of Lake
Ontario on the north slopes of the Tug Hill including KGTB. Finally,
strong southwest winds will develop northeast of Lake Erie Sunday
afternoon, including KBUF, KIAG, and KROC.
Outlook...
Monday and Tuesday...MVFR in scattered snow showers.
Wednesday...VFR.
Thursday...VFR/MVFR with a chance of showers.
&&
.MARINE...
Strong low pressure will move across the central Great Lakes Sunday
morning before reaching western Quebec by Sunday evening. Easterly
winds will increase ahead of this system this evening, then become
south late tonight and increase further to 30 knots on Lake Ontario
and 35 knot gales on Lake Erie. Winds will become southwest on
Sunday following the passage of a cold front, with 35 knots on Lake
Erie and 30 knots on Lake Ontario.
Strong westerly winds will continue Sunday night into early Monday
on Lake Ontario as the surface low moves east across Quebec. This
will support winds to 30 knots on Lake Ontario, with the potential
for a period during this time of frequent gusts over 35 knots.
Therefore, a Gale Watch has been issue from Sunday afternoon to
Monday afternoon.
&&
.HYDROLOGY...
Cold air of recent days has allowed new ice to form on rivers
and creeks. Ice conditions are variable, but there is some thin
ice and shore ice on some of the Buffalo area creeks.
Warmer temperatures are expected this weekend with temperatures
possibly reaching the lower 50s Sunday. The critical thawing
degree hours of 300 may just be met. Snowmelt is expected, as
well as a modest round of rainfall tonight into Sunday
producing a third to a half inch. Even with conditions favorable
to break up the ice, the thin nature of the ice cover will
likely prevent any notable ice jams. Any ice jams that try to
develop will not last long, breaking free and flowing
downstream.
&&
.TIDES/COASTAL FLOODING...
Another round of strong winds will arrive Sunday on the eastern
Great Lakes. Visible satellite imagery today showing widespread,
solid ice cover at the northeast end of the lake with plenty of
ice cover farther west as well. The ice is better developed now
than it was two weekends ago during the previous high wind
event.
Given the better developed ice cover and the marginal nature of
this high wind event, we believe the rise in lake levels at the
northeast end of Lake Erie will not reach thresholds for a
Lakeshore Flood Advisory or Warning. The marginally high winds
and thicker ice will also likely reduce the potential for
additional ice shoves onto shoreline areas.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 11 PM EDT this evening for NYZ019-085.
High Wind Warning until 2 AM EDT Monday for NYZ007-008.
Winter Weather Advisory until 1 PM EDT this afternoon for
NYZ007-008.
Winter Weather Advisory until 11 AM EDT this morning for
NYZ006.
Winter Weather Advisory until 8 AM EDT this morning for NYZ004-
005-012>014-020-021.
High Wind Warning from 11 AM this morning to 11 PM EDT this
evening for NYZ001>003-010-011.
Wind Advisory until 11 PM EDT this evening for NYZ012.
MARINE...Gale Warning until 10 PM EDT this evening for LEZ040-041.
Small Craft Advisory until 2 PM EDT Tuesday for
LOZ042>044.
Small Craft Advisory until 2 PM EDT Tuesday for LOZ045.
Gale Watch from this afternoon through Monday afternoon
for LOZ062>065.
&&
SYNOPSIS...AR/Hitchcock/TMA
NEAR TERM...AR/Hitchcock
SHORT TERM...JJR
LONG TERM...RSH
AVIATION...AR/Hitchcock/TMA
MARINE...AR/Hitchcock
HYDROLOGY...TMA/Hitchcock
TIDES/COASTAL FLOODING...HitchcockHazardous weather outlook, Mar 9, 1:57 PM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
157 PM EST Sat Mar 9 2019
NYZ007-008-101900-
Jefferson-Lewis-
157 PM EST Sat Mar 9 2019
...HIGH WIND WARNING IN EFFECT FROM 3 AM SUNDAY TO 2 AM EDT MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY...
This Hazardous Weather Outlook is for portions of central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ020-021-101900-
Cattaraugus-Allegany-
157 PM EST Sat Mar 9 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM EST THIS EVENING TO
8 AM EDT SUNDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001>003-010-011-101900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-
157 PM EST Sat Mar 9 2019
...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM EDT SUNDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ004-005-013-014-101900-
Wayne-Northern Cayuga-Livingston-Ontario-
157 PM EST Sat Mar 9 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO
8 AM EDT SUNDAY...
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ006-101900-
Oswego-
157 PM EST Sat Mar 9 2019
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM EST TO 11 AM EDT
SUNDAY...
This Hazardous Weather Outlook is for portions of central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ019-085-101900-
Chautauqua-Southern Erie-
157 PM EST Sat Mar 9 2019
...HIGH WIND WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 11 PM
EDT SUNDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ012-101900-
Wyoming-
157 PM EST Sat Mar 9 2019
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 11 PM EDT
SUNDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM EST THIS EVENING TO
8 AM EDT SUNDAY...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ040-041-101900-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
157 PM EST Sat Mar 9 2019
...GALE WARNING IN EFFECT FROM 11 PM EST THIS EVENING TO 10 PM EDT
SUNDAY...
This Hazardous Weather Outlook is for portions of Lake Erie.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-LOZ030-042>045-062>065-SLZ022-024-101900-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
157 PM EST Sat Mar 9 2019
This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
High Wind, Chautauqua
- When
- March 10, 1:00 AM EST to 7:00 PM EST
- Where
- Chautauqua forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.303, -79.406 (the zone’s center; the record gives no point)
Several power lines and poles were reported downed.
High Wind, Southern Erie
- When
- March 10, 3:00 AM EST to 7:00 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Powerlines and poles were reported downed with multiple power outages.
High Wind, Jefferson
- When
- March 10, 3:00 AM EST to 7:00 PM EST
- Where
- Jefferson forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Fort Drum reported a wind gust of 63 mph.
High Wind, Lewis
- When
- March 10, 5:00 AM EST to 4:00 PM EST
- Where
- Lewis forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
Trees were reported down in Brantingham and Rutland Center.
High Wind, Monroe
- When
- March 10, 7:00 AM EST to 7:00 PM EST
- Where
- Monroe forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
Trees and powerlines were reported down.
High Wind, Genesee
- When
- March 10, 11:00 AM EST to 7:00 PM EST
- Where
- Genesee forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
Trees and powerlines were reported down.
High Wind, Niagara
- When
- March 10, 11:00 AM EST to 7:00 PM EST
- Where
- Niagara forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
A truck was reported overturned on I-190 by the wind.
High Wind, Northern Erie
- When
- March 10, 11:00 AM EST to 7:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
A Noco gas station's light posts were blown down in Clarence Center.
High Wind, Orleans
- When
- March 10, 11:00 AM EST to 7:00 PM EST
- Where
- Orleans forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.251, -78.189 (the zone’s center; the record gives no point)
Trees were reported down.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oklahoma, March 10, 201966 kt wind · 8 events
- High Surf in Hawaii, March 10 to 11, 20198 events
- Hail and Lightning Strikes in California, March 10, 20190.25 in hail · 5 events
- Dense Fog in Montana, March 10 to 11, 20195 events
- Winter Weather in Pennsylvania, March 10, 20193 events
- Winter Weather in New Jersey, March 10 to 11, 20193 events
- Heavy Snow and High Wind in Alaska, March 10 to 11, 201973 kt wind · 3 events
- Heavy Snow in Nevada, March 10, 20192 events
- High Wind in Texas, March 10, 201955 kt wind · 1 event
- Wildfire in Hawaii, March 10 to 11, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813765, 813766, 813768, 813769, 813770, 813771, 813772, 813774, 813775.